Chest Pain (Angina)

This page contains the most recent discussion threads pertaining to Chest Pain (Angina), as well as a list of all of the drugs falling within this category.


Chest Pain (Angina) Overview

Angina, also known as angina pectoris, is chest pain or pressure, usually due to insufficient blood flow to the heart muscle (myocardium). Angina is usually due to obstruction or spasm of the arteries that supply blood to the heart muscle.[2] Other causes include anemia, abnormal heart rhythms, and heart failure. The main mechanism of coronary artery obstruction is atherosclerosis as part of coronary artery disease. The term derives from the Latin angere ("to strangle") and pe...

Read more Chest Pain (Angina) Details
Article is from Wikipedia. All text is available under the terms of the GFDL (GNU Free Documentation License). Source: en.wikipedia.org/wiki/Angina_pectoris

Recent Chest Pain (Angina) Forums: RSS Feed

Nifedipine - Flushing, Fatigue

I take Nifedipine 60 mg each morning. Previously I was on 30 mg twice a day. I feel warmth and notice redness in my lower legs and face about an hour after taking my medication. I also seem very tired about an hour after taking it. Is this common? Does it ever go away? Thank you!

Updated in Nifedipine
Diltiazem CD, XR & ER

What is the difference between diltiazem CD, diltiazem XR and diltiazem ER? Can you refer me to a website where I could research this information? ## There is no difference, it's just different abbreviations for the same thing, a time released version of the medication, some places will us CR, ER or XR, there is no definitive way that it has to be done. Diltiazem is a calcium channel blocker used to treat hypertension and angina. You can read more here: Do you have any other questions? ## Not quite true. These are indeed all timed release versions of diltiazem, but they all use different drug delivery systems and are released into the body at different rates. You can verify this if you look at the professional write-ups on each drug. For example, diltiazem CD, which is generic for t...

Updated in Diltiazem
Diltiazem Hydrochloride Extended Release Capsules

Not sure what they are for. ## How long does it take for diltia XT 180mg to leave your system and side effects to subside? ## My doctor started me on Diltiazem HCL time released beads 240/CP24 in January of 2012. Over time the meds continued to make me dizzy and the headaches would come and go. My doctor said it was my body adjusting to my blood pressure. My BP went down but not as much as I wanted. My insurance plan covers this med so I don't have to pay for it. On 3/24/11 was not feeling well because of the headaches and dizziness so I went to the ER. The ER doc asked me why I was taking Diltiazem......I told her that's what my doctor prescribed. My heart is fine. After checking me out she prescribed Hydralazine 10 mg and I was discharged. Took them the next day and there were...

Updated in Diltiazem
Diltiazem 120mg...super sleepy

I've been taking diltiazem 120 milligrams once in the morning and once at night. I've been taking it for several months and I can never fully wake up I feel super sleepy all the time my doctor said to try to start taking it at night only. When will that other extra dose get out of my system and when will I possibly feel more awake? ## It may take a week, or two, before things fully settle back down and you really start to feel better. Have you ever checked your blood pressure, while feeling that sleepy? While this medication can cause drowsiness and dizziness as side effects, according to the FDA, it shouldn't be that severe. You may be experiencing very low blood pressure. ## Might be too much. Check your blood pressure.

Updated in Diltiazem
Diltiazem - 120mg - Tired and Fatigued

I have been on this drug for 6 months due to an AFIB episode. Before taking this medication I was never likely to nap or being drowsy during the day. On this medication I feel like I need a nap daily and non motivated. My PCP and Cardiologist say it is a side effect that my body will adapt to, but with me that is not the case. I wake up tired after a good night's rest. I am going to the Doc to see if I can switch, but have anyone else have had this? ## Hello, JB! How are you doing? Did they switch you to a different medication? I had similar problems with many blood pressure medications. It took about a year to find ones I could take that wouldn't make me miserable, after I had congestive heart failure. Other side effects to this medication, as listed by the FDA, may possibly in...

Updated in Diltiazem
Diltiazem ER 180 to 240 dose

Hello, I am taking the 180 and about to run out, and have some 240 mgs left. Can i take them until my 180s get filled? Would there be any problems? They are the same except the dosage. ## Hello, Donald! How are you? It would be best not to raise your dosage, without your doctor's approval. Taking a higher dose could result in your experienced nausea, dizziness, lowered blood pressure and lowered heart rate, as reported by the FDA, which may put your life in danger. Is there anything else I can help with? ## Use a good pill cutter. Cut them in half. ## That's probably not a good idea since "ER" means "Extended Release" - they are likely coated to be time released and if you cut them in half, the dosage would take effect too much at one time. If the tablets don...

Updated in Diltiazem
Cardizem and fatigue

Feeling so tired on Cardizem. Doc said I shouldn't be. Is fatigue a possible side effect? ## Yes, it is actually one of the most common possible side effects that the FDA warns about. Other side effects may include edema, nausea, dizziness, headache, and hypotension. However, the tiredness can also be a symptom of your blood pressure dropping too low, dehydration, or just your body adjusting to your blood pressure being lowered. Are you on any other medications? How long have you been taking it?

Updated in Cardizem
Cardizem LA 120

I tried Cardizem right after my stroke. I felt calm. My BP was good. First I was on Digoxin , which made me crazy. Then I was on Metropol . Neither stopped my A fib. Then I took the Cardizem, but had to quit it because of my insurance. I also tried Cartia and Verapamil. I had heart palpitations and didn't fell Google's. I just got Cardizem approved and am taking it for 5 days. My heart rate is high now ( not the first time) and I feel dizzy, depressed, and fatigued. Do you think the dosage is too high? ## Those can be normal side effects, when starting a new medication in this class, according to the FDA. You may also experience nausea, increased urination, and hypotension. Has there been any change? ## Cartizem takes time. And if not working good u need higher dose

Updated in Diltiazem
nifedipine and dreams

I am taking 60mg of nifedipine and I am having unpleasant dreams every night. Is there an alternative which does not have this side effect? ## Hello, Mick! How are you? I'm sorry about the problem you're experiencing. That is possible with most medications. How long have you been taking it? Most side effects tend to go away, once your body gets used to a medication, which generally takes about 4 to 5 weeks. The FDA lists other typical side effects as possibly including nausea, dizziness, headache, increased urination and hypotension. There are other medications available, so if it's still happening and it's been longer than 5 weeks, it will most likely just be a matter of trial and error to find one that doesn't cause you such an issue. ## I've been taking nifedi...

Updated in Nifedipine
Diltiazem isn't supposed to cause sexual dysfunction, but ...

I was put on Metoprolol last year for sinus tach, but after a couple of months on the medicine I began to experience sexual dysfunction. I was then put on a lower dose, but while the sexual dysfunction improved it did not control my sinus tach at all. I was then put on Diltiazem 180 mg. The heart rate lowered and things were great for a week or so but then the sexual dysfunction returned. My doctor lowered the dose to 120mg, the sinus tach is still improved but the sexual dysfunction is still here. My wife has mentioned that it is bothering her. I'm going to see my doctor on Monday. I feel I have three options. 1. Keep things as they are and hope the SD gets better, 2. Try a different medicine or 3. ask the doc to allow me to stop taking a med for sinus tachycardia. Apparently my sy...

Updated in Diltiazem

Chest Pain (Angina) Medications (66 results)